Medical Specialty >> Psychiatry

Doctors Lounge - Psychiatry Answers

Back to Psychiatry Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 8/24/2017.

Forum Name: Antidepressants

Question: EMSAM drug interaction


 cmberg83 - Sun Jan 06, 2008 7:55 pm

I am on EMSAM (an MAOI) and I just took Robutusson and just realized that there is a severe drug interaction. What should I do now?
 Dr. Chan Lowe - Mon Jan 07, 2008 9:52 pm

User avatar Hi Cmberg83,

The interaction between these two drugs increases the risk of serotonin syndrome. This is actually a rare occurrence so most likely you will not have any problems.

However, serotonin syndrome can be life threatening if it does occur. Early symptoms can include a fast heart rate, fever, sweating, chills, dilated pupils and muscle twitching. If you experience any of these symptoms you should seek immediate medical attention.

Best wishes.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us